Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 119, NWS Albany, NY

July 27, 2009Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2009, 4:18 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2009, 4:18 PM EDT (20:18 UTC)
Expired
Jul 27, 2009, 5:30 PM EDT
In force
72 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:41 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 1:41 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT MON JUL 27 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES
MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS
TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO
THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM...SOME STRONG STORMS HAVE DEVELOPED EARLY THIS
AFTERNOON...MAINLY NEAR THE CAPITAL/SARATOGA REGIONS AS WELL AS
SOUTHERN VERMONT. IT APPEARS SBCAPE VALUES EXCEEDING 2000 J/KG ARE
BEING REALIZED DESPITE A MID LEVEL CAP THAT WAS IN PLACE THIS
MORNING. STILL NOT SEEING ROBUST DEVELOPMENT JUST YET...BUT THERE IS
ENOUGH CONCERN FOR SPC TO PLACE MUCH OF THE AREA /EXCEPT FOR
HERKIMER CO/ IN A SLIGHT RISK FOR SEVERE STORMS. WILL UPDATE THE HWO
ACCORDINGLY TO MENTION THE POTENTIAL FOR DAMAGING WIND GUSTS WITH
SOME THUNDERSTORMS. WIND APPEARS TO BE THE MAIN THREAT WITH FAIRLY
STRONG DEEP LAYER WIND FIELD IN PLACE...ALTHOUGH HAIL WILL ALSO BE
POSSIBLE ESPECIALLY IN ANY TALLER UPDRAFTS THAT CAN FORM.

PREVIOUS NEAR TERM DISCUSSION...

AS OF 1131 AM...MONITORING POTENTIAL FOR STRONG CONVECTION
DEVELOPING. A NORTH-SOUTH ORIENTED SURFACE TROF /WIND SHIFT AND
DEWPOINT BOUNDARY/ IS CURRENTLY MOVING THROUGH THE AREA...AND
APPEARS TO MOVING THROUGH THE MOHAWK VALLEY. CONVECTIVE CELLS HAVE
JUST STARTED TO DEVELOP WITHIN THE LAST HALF HOUR IN AND AROUND THE
CAPITAL REGION. FROM THE HUDSON VALLEY EASTWARD...DEWPOINTS ARE IN
THE MID TO UPPER 60S...BUT DROP TO NEAR 60 ACROSS CENTRAL NEW YORK
BEHIND THE TROF. ALSO...LOW LEVEL CONVERGENCE BOUNDARY SETTING UP
WITH WESTERLY WINDS ACROSS CENTRAL NY...WITH SOUTH TO SOUTHEAST
WINDS IN THE HUDSON VALLEY EASTWARD. VIS SATELLITE IMAGERY SHOWS A
LOT OF AGITATED CU ACROSS MUCH OF UPSTATE NY AND VERMONT. CONVECTIVE
PARAMETERS ARE A BIT QUESTIONABLE IN TERMS OF GENERATING SEVERE
STORMS. 12Z ALB SOUNDING REVEALED A DECENT MID LEVEL CAP AROUND
12-13 KFT...WHICH SHOULD LIMIT TALL UPDRAFTS. HOWEVER...THERE IS A
SIGNIFICANT MAGNITUDE OF DEEP LAYER SHEAR WITH 0-6 KM VALUES OF
35-40 KT. SO IF STORMS CAN BREAK THROUGH THE CAP...THEY WILL BECOME
ORGANIZED RATHER QUICKLY. SINCE THE SEVERE THREAT IS STILL IN
QUESTION...BUT SOME STRONGER STORMS ARE POSSIBLE...WILL MENTION
ENHANCED WORDING OF GUSTY WINDS AND SMALL HAIL FOR THE AFTERNOON
MAINLY FROM THE MOHAWK VALLEY AND SOUTHEAST ADIRONDACKS EASTWARD.
STILL EXPECTING COVERAGE TO BE SCATTERED...WITH GENERALLY 40-50 POPS
ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...OTHER THAN SOME LINGERING ISOLATED/SCATTERED
SHOWERS/STORMS...MAINLY ACROSS E AREAS...IT APPEARS THAT SKIES
SHOULD BECOME MAINLY CLEAR. THIS...IN COMBINATION WITH LIGHT WINDS
AND MOIST GROUND CONDITIONS SHOULD ALLOW AT LEAST PATCHY FOG TO
DEVELOP...WITH SOME POTENTIAL FOR AREAS OF DENSE VALLEY FOG.
OTHERWISE...EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 60S ACROSS
MOST VALLEY AREAS...WARMEST TO THE SOUTH...WITH SOME MID/UPPER 50S
EXPECTED ACROSS HIGHER ELEVATIONS WITHIN THE NORTH COUNTRY AND
WESTERN NEW ENGLAND.

TUE/TUE NT...AT THIS POINT...THIS PERIOD APPEARS TO HAVE THE LEAST
THREAT FOR CONVECTION...AS WEAK MID LEVEL RIDGING BUILDS IN AHEAD OF
AMPLIFYING MID/UPPER LEVEL TROUGH ACROSS THE PLAINS. WE WILL RETAIN
SLIGHT CHC POPS FOR AN ISOLATED AFTERNOON SHOWER/TSTM...BUT IT
APPEARS THAT THIS THREAT MIGHT BE GREATEST FOR HIGHER TERRAIN...ESP
ACROSS SOUTHERN VT...POSSIBLY LEAVING VALLEY REGIONS UNSCATHED.
GIVEN EXPECTATION FOR MORE SUNSHINE THAN MONDAY...WILL INDICATED MAX
TEMPS A DEGREE OR TWO WARMER THAN MONDAY/S MAXES...GENERALLY IN THE
MID 80S IN THE VALLEYS...AND 75-80 ACROSS THE HIGHER ELEVATIONS.
FORECAST MAXES STILL RUN A BIT COOLER THAN THE MAV/MET MOS
BLEND...OWING TO RECENT TRENDS. FOR TUE NT...EXPECT MAINLY DRY
CONDITIONS...ALTHOUGH THE THREAT FOR ISOLATED SHOWERS WILL INCREASE
TOWARD WED MORNING...ESP ACROSS NW AREAS. A DEVELOPING SOUTH WIND
SHOULD ALLOW FOR WARMER MINS THAN MON NT/TUE AM...WITH MAINLY 60S IN
THE VALLEYS...AND UPPER 50S FOR HIGHER ELEVATIONS/NORTH COUNTRY.

WED...COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST. MODELS
DEPICT DEEP MOISTURE INCREASING ACROSS THE REGION DURING THE
DAY...WITH PWAT/S APPROACHING 1.75 INCHES. WE EXPECT SCATTERED TO
NUMEROUS SHOWERS/STORMS TO DEVELOP BY AFTERNOON...WITH GREATEST
AREAL COVERAGE EXPECTED ACROSS NW/W AREAS. WED SHOULD ALSO BE QUITE
WARM...WITH MAX TEMPS REACHING THE MID...TO PERHAPS UPPER 80S WITHIN
VALLEY LOCALES...DEPENDENT ON TIMING ARRIVAL OF CLOUDS/SHOWERS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS ARE IN FAIR AGREEMENT WITH NEXT SHORT WAVE ROUNDING
THE BASE OF THE TROUGH AND ASSOCIATED UPPER LOW ACROSS SOUTH-CENTRAL
CANADA BRINGING AN INFLUX OF MOISTURE NORTHEAST INTO THE REGION
WEDNESDAY NIGHT.  HIGH PWATS REMAIN IN PLACE WHICH WILL BRING THE
CONTINUED THREAT OF HEAVY RAINFALL FROM THUNDERSTORMS.

IT SEEMS IN THE WAKE OF THIS SYSTEM THAT WEAK SUBSIDENCE OCCURS AND
WILL FLOW THIS IDEA FOR A DRY THURSDAY.  BUT ANOTHER SHOWER ACROSS
THE HILLTOPS CAN NOT BE RULED OUT WITH ABUNDANCE OF LOW LEVEL
MOISTURE ALREADY IN PLACE.  SOMEWHAT DRIER CONDITIONS ARE EXPECTED
SATURDAY /THE FIRST OF AUGUST/ BEFORE ANOTHER SHORT WAVES DIVES
SOUTHEAST AROUND THE PERIPHERY OF THE UPPER LOW FOR AN ADDITIONAL
SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AIRFRAME.

TEMPERATURES THROUGH THE PERIOD WILL AVERAGE NEAR TO SLIGHTLY ABOVE
NORMAL WITH RECITATION AT NORMAL LEVELS OR HIGHER.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGHOUT THIS AFTERNOON INTO EARLY EVENING. CURRENT RADAR
INDICATES THUNDERSTORMS FORMING IN THE HUDSON VALLEY AND MOVING
NORTHEAST AWAY FROM KALB/KGFL. WILL MENTION CB QUALIFIER AT
KGFL/KALB SINCE A FEW CONVECTIVE CELLS ARE IN THE AREA BUT NOT
EXPECTED TO REACH THE TAF SITES. FARTHER TO THE SOUTH...STORMS ARE
FORMING IN NORTHEAST PA AND MOVING NORTHEAST TOWARD KPOU. WILL
MENTION TEMPO FOR TSRA UNTIL 20Z AT KPOU AND ASSOC BRIEF IFR/MVFR
CONDITIONS. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE BY
EARLY EVENING AS DAYTIME HEATING IS LOST AND DRIER AIR MOVES IN FROM
THE WEST.

OVERNIGHT...MAIN ISSUE WILL BE RADIATION FOG FORMING AROUND 03Z-05Z
AT ALL TERMINALS. KGFL HAS THE BEST CHANCE OF IFR CONDITIONS...WHILE
AT LEAST MVFR CONDITIONS POSSIBLE AT KALB/KPOU DUE TO REDUCED VSBYS
BY 07Z-08Z. BY 12Z-13Z CONDITIONS SHOULD IMPROVE AT ALL TERMINALS TO
VFR.

WINDS WILL INITIALLY BE SOUTH-SOUTHWEST THROUGH MID-LATE AFTERNOON
AROUND 10 KT...THEN SHIFT TO THE WEST-SOUTHWEST BEHIND THE PASSAGE
OF A SURFACE TROUGH AND BECOME GUSTY AT KALB WHERE SOME CHANNELING
DOWN THE MOHAWK VALLEY WILL BRIEFLY OCCUR. WINDS WILL SUBSIDE AFTER
DARK...WITH NEAR CALM WINDS EXPECTED OVERNIGHT INTO EARLY TUE
MORNING.

OUTLOOK...
TUES-FRI...MAINLY VFR...WITH CHANCE MVFR/IFR ASSOC WITH MAINLY
AFTERNOON AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS
POSSIBLE EACH DAY AS WELL.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES
MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS
TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO
THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST.

THE RELATIVE HUMIDITY WILL FALL INTO THE 50-60 PERCENT RANGE THIS
AFTERNOON...THEN RECOVER TO 90-100 PERCENT TONIGHT. THE RH WILL THEN
FALL TO 45-55 PERCENT FOR TUE AFTERNOON.

HAINES INDICES WILL REACH 3 TO 4 THIS AFTERNOON...4 TO 5 FOR TUE
AFTERNOON.

SOUTHWEST WINDS WILL INCREASE TO 10-20 MPH THIS AFTERNOON...THEN
WILL BECOME SOUTHWEST AT LESS THAN 5 MPH TONIGHT. WINDS WILL BECOME
SOUTH TO SOUTHWEST ON TUE...AT 10-15 MPH.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS/STORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN TODAY...WHICH COULD LEAD TO LOCALLY HEAVY DOWNPOURS. THIS
COULD LEAD TO MINOR FLOODING ISSUES...ESP FOR SOUTHERN AREAS SHOULD
ANY CONVECTIVE ELEMENTS TRAIN/BACKBUILD.

A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH
OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY...WITH THE
GREATEST THREAT EXPECTED LATE WED INTO WED NT. THUNDERSTORMS WILL
CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN PLACE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...JPV
SHORT TERM...KL
LONG TERM...BGM
AVIATION...JAK/JPV
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, Jul 27, 12:47 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1247 PM EDT MON JUL 27 2009

CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1247 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS
IN EXCESS OF 58 MPH...ALTHOUGH LARGE HAIL IS POSSIBLE AS WELL.
INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30
MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE
MOVING THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ032-038-281100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
1247 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY IN EAST
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO EARLY EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO BECOME
SEVERE...ALTHOUGH SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND
SMALL HAIL. INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST
AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH
OF LOW PRESSURE MOVING THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 2:25 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT MON JUL 27 2009

MAZ001-025-271915-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
225 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PITTSFIELD...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LENOX...OR ABOUT 7 MILES SOUTHWEST OF PITTSFIELD...AND
MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
LENOX BY 230 PM EDT
LEE AND 6 MILES SOUTH OF PITTSFIELD BY 235 PM EDT
BECKET BY 250 PM EDT
EAST WINDSOR BY 305 PM EDT

JPV
Local storm report, Jul 27, 2:43 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
243 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     PLATTEKILL              41.62N 74.08W
07/27/2009                   ULSTER             NY   EMERGENCY MNGR

            MANY TREES DOWN. FIRE DEPARTMENT ON SCENE.

&&

GJM
Special weather statement, Jul 27, 2:54 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT MON JUL 27 2009

NYZ053-054-271945-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
254 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF EAST GREENBUSH...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WYNANTSKILL...OR ABOUT 6 MILES SOUTHEAST OF TROY...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 325 PM EDT

JPV
Local storm report, Jul 27, 3:12 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            BILLBOARD BLOWN OVER. PICNIC TABLE BLOWN 100 FEET.

0248 PM     TSTM WND DMG     RICHMOND                42.37N 73.37W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            TWO TREES DOWN ON WIRES.

0255 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
07/27/2009                   BERKSHIRE          MA   LAW ENFORCEMENT

            HOLMES ROAD CLOSED DUE TO NUMEROUS TREES DOWN.

&&

GJM
Special weather statement, Jul 27, 3:31 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT MON JUL 27 2009

NYZ065-066-272015-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
331 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  SOUTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF BEACON...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING EAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR...
BEACON BY 340 PM...
FISHKILL BY 355 PM...
6 MILES SOUTH OF MYERS CORNER BY 400 PM...
HOPEWELL JUNCTION BY 410 PM...

JPV/BJF
Special weather statement, Jul 27, 3:48 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT MON JUL 27 2009

NYZ053-054-060-061-272030-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN RENSSELAER NY-
EASTERN RENSSELAER NY-
348 PM EDT MON JUL 27 2009

...A STRONG THUNDERSTORM IN

  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF NASSAU...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL...WINDS UP TO 45
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NASSAU...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NASSAU BY 415 PM...
9 MILES SOUTH OF AVERILL PARK BY 430 PM...

JPV/BJF

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:01 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jul 27, 2:49 PM EDTSevere Thunderstorm WarningALYDutchess71 min
Jul 27, 3:03 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 27, 4:27 PM EDTSevere Thunderstorm WarningALYRensselaer63 min
Jul 27, 4:35 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 27, 5:56 PM EDTSevere Thunderstorm WarningALYColumbia64 min
Jul 27, 6:54 PM EDTFlash Flood WarningALYColumbia3 hr
Jul 27, 2:40 PM EDTSevere Thunderstorm WarningALYBerkshire30 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.